Look up Addison's disease. That is low cortisol.
You need a really good endo, not just any endo and most endos just treat diabetes and erm, thyroid (not well), and have no idea how the rest of the endocrine system works.
Make sure you get copies of all your tests. Often you can fill out a form at the lab and get a copy sent to you.
Stay hydrated and if you are craving salt, have it.
I have no adrenals. I know.
Will usually mean replacement hydrocortisone, and if you can get them to prescribe Armour thyroid (after correcting any problems which will hinder utilization of such like the anaemia) you stand a better chance of healing your organs on 'optimium' levels of armour than if they prescribe you levothyroxine. If your HC is properly administered together with other steroids you need, you may need to take another med called florinef and other things will need replacing to bring up to optimum levels.
rumpled is right, u do need a really good endo for this, and many allopathic Drs don't do the nutritional deficiencies replacements and natural thyroid hormones that are needed on top of the hydrocortisone replacement.
Research your conditions all you can, you will find how interconnected they really are.
You dont need to be put on hydrocortisone, you can work with natural supplements that assist your body in doing what it needs to. No doubt you started out with hypothyroidism with led to your adrenal problems as well as the PCOS (cysts on your ovaries) Everything you are experiencing is actually very common, lots of people have been going through this, including me. You probably also have hirsutism which is black hair on your chin, upper lip, sideburns, or jaw. And you probably also have irregular periods not to mention cold hands and feet and an overall lack of energy.
I have turned my life around with some very simple supplements, as has my mother.
You can find the suggested supplements as well as lots of other information at
theiodineproject.com under the "I'm Deficient, Now What?" page.
Share your cortisol levels you got back if you can. What blood test was done? Was it a ACTH stim test?
What time of day also was the blood work taken?
I do not know the exact results or the kind of test. My primary physician just read the notes that had been written about my tests in their network. I took 2 pills @ 11pm the night before & had blood taken before 8am. My endocrinologist, whom I really wouldn't call "mine", did not give me any of the results. I was referred to this endocrinologist by my urologist, because he's the only endocrinologist in their network. I've only seen him twice. I DID find out that the adrenal nodule has gotten smaller. It went from 16mm in October to 13mm in January. The only medication I was taking during that time was a potassium supplement & levothyroxin. My primary physician is helping me to find a better endo, and is getting copies of my tests for me.
I have not experienced black hairs on my chin or anywhere else. I've actually always had very minimal amounts of body hair. My periods have been regular with the exception of the month after my surgery, and have went back to normal since then. I do have cold hands & feet, but that is a symptom of hypothyroidism, and I've always had those. When I was first diagnosed with hypo, I had very little energy, but over the last 2 or 3 months, I've had more energy than I've had in a long time. I feel better now than I have in years, yet now I'm getting all of these results saying something else is wrong. I'm staying optimistic, but I was a little down when I found out my endo didn't contact me with the results of my tests. I'm better now & am going to get a new endo.
I HAD 3 KENALOG (CORTISONE) SHOTS GIVEN TO ME IN ONE MONTH. FIRST FOR A COLD. THEN FOR AN EXCRUCIATING HEADACHE THAT SENT ME TO THE EMERGENCY ROOM 2 DAYS AFTER THE FIRST SHOT. AND THE 3 SHOT FOR THE HEADACHE AGAIN. IF I WOULD HAVE KNOWN ABOUT STEROIDS I WOULD HAVE NEVER ALLOWED THESE SHOTS. NOW INSTEAD OF MY PERIOD COMING THIS MONTH I HAVE BEEN SPOTTING ONLY FOR 10 DAYS NOW BLACK SPOTTING. I HAVE PAIN IN MY LEFT SIDE NEXT TO MY HIP. I KNOW THIS HAS TO BE A SIDE EFFECT OF THOSE SHOTS. WILL MY PERIOD GO BACK TO NORMAL NEXT MONTH? HOW LONG DOES IT TAKE FOR THIS MEDICATION TO BE ELIMINATED FROM THE SYSTEM? THANKS TMB
I haven't read about black facial hair either hirsutism is what you have called it.
How can you say that natural roducts work if the adrenal glands are failing. They could help, but in certain cases steroids are the only answer to correct the cortisol.
I'm looking for online friends who have low cortisol, the extreme dizziness, tiredness, back pain, headaches etc to chat to..........